قالب وردپرس درنا توس
Home https://server7.kproxy.com/servlet/redirect.srv/sruj/smyrwpoii/p2/ Health https://server7.kproxy.com/servlet/redirect.srv/sruj/smyrwpoii/p2/ Is Kratom, an over-the-counter supplement, contributing to overdose of death?

Is Kratom, an over-the-counter supplement, contributing to overdose of death?



At an age where energy boosters, supplements of fat loss, and pain relievers are readily available on the counter, little is known about a supplement known as kratom – an herbal extract that is linked to no at least 91 deaths, according to the CDC.

It has become a go-to for many people suffering from opioid withdrawal and substance abuse, and as kratom becomes more popular in the US, scientists are trying to better understand how it affects body, and how to try it for people who are overdose.

Kratom comes from a plant of the same name from Southeast Asia. It can swallow as a pill, brewed as tea, or crushed and smoked. The main ingredient of Kratom, mitragynine, can be caused by "stimulant" or energizing effects ̵

1; like caffeine and amphetamine. At higher doses, it can cause side effects such as opioid-like narcotic drug. As a result, it has been popular among people who have recovered from opioid addiction and drug abuse.

People who abuse drugs, or in opioid acne can see, "something could be easy [they] and try themselves," Henry Spiller, director of the Central Ohio Poison Center , the ABC News.

Kratom is easy to shop for in stores or on the web. Although it can relieve pain and make people better, scientists are not sure what dose is safe to take, or if it is safe to use.

The supplement is associated with 91 overdose doses in 27 states, according to the CDC. In recent years, the same Administration and Drug Enforcement Administration (DEA) has provided warnings about the use of kratom.

Since kratom has become more mainstream in the US, telephone calls to the Poison Control Center for accidental kratom overdoses have skyrocketing. A recent study showed that the number of kratom exposures was 52.5 times higher in 2017 than in 2011. Most of these calls came from children 20 years of age or older, and about at 70% are men, according to the CDC.

People at the highest risk of kratom-the deaths are those with a history of substance abuse. According to CDC's postmortem tests, most people with kratom-death died by overdose of fentanyl and heroin. These people are often tested positively for many drugs, including prescription medications.

It is not clear where the use of kratom has increased their risk of death in relation to overdose.

"While kratom may have beneficial effects, today, it is completely unregulated," Spiller told ABC News.
"Most people do not know the dangers, including potentially serious, drug interactions," Spiller added. "We need to let [people] know that only kratom is a natural medicine, which does not mean it is safe, it is very powerful, and there may be serious, sad effects."

Navjot Kaur Sobti is an internal medicine physician at the Dartmouth-Hitchcock-Medical Center / Dartmouth School of Medicine and a member of the ABC News Medical Unit.


Source link